Alert archive / South Dakota / River Flood Warnings in 2013
River Flood Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 26, 2013, 2:27 AM CDT for Lincoln County, Minnehaha County, South Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2013, 2:27 AM CDT (07:27 UTC)
- Expired
- May 26, 2013, 4:08 PM CDT
- In force
- 14 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Sioux Falls Western Avenue (WAVS2).
- Action stage
- 6.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
073
WGUS43 KFSD 260727
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
227 AM CDT SUN MAY 26 2013
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER AT WESTERN AVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
VERY HEAVY RAINFALL HAS OCCURRED ACROSS THE AREA OVER THE PAST SEVERAL
HOURS. RAINFALL AMOUNTS ARE GENERALLY BETWEEN 3 AND 5 INCHES WITH
ISOLATED AMOUNTS CLOSE TO 6 INCHES. ADDITIONAL PERIODS OF HEAVY RAIN
ARE LIKELY OVER THE NEXT COUPLE HOURS. RAPID RISES ON THE BIG SIOUX
RIVER AT WESTERN AVE HAVE BEEN OBSERVED...WITH MINOR FLOODING CURRENTLY
OCCURRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC083-099-271127-
/O.NEW.KFSD.FL.W.0005.130526T0727Z-000000T0000Z/
/WAVS2.1.ER.130526T0635Z.130526T0700Z.000000T0000Z.NO/
227 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT WESTERN AVE.
* UNTIL FURTHER NOTICE.
* AT 02AM SUNDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WAVS2 10.0 10.36 SUN 2 AM 10.4 SUN MAY 261 follow-up statement
386
WGUS83 KFSD 262108
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
408 PM CDT SUN MAY 26 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
BIG SIOUX RIVER AT WESTERN AVE
FLOYD RIVER AT LE MARS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
FLOYD RIVER AT ALTON
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
OVERNIGHT THUNDERSTORMS DUMPED HEAVY RAINFALL FROM 2 TO 6 INCHES OVER A
WIDESPREAD AREA OF SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. HEAVIEST
RAINFALL OCCURRED IN AN AXIS FROM NEAR SALEM SOUTH DAKOTA...THROUGH
SIOUX FALLS...TO ORANGE CITY AND SPENCER IOWA. RUNOFF FROM THESE RAINS...
ALONG WITH POTENTIAL HEAVY RAINS AGAIN TONIGHT IN SOME AREAS...WILL BRING
MINOR TO MODERATE FLOODING TO MANY OF THE MAINSTEM RIVERS OVER THE NEXT
SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC125-280108-
/O.CON.KFSD.FL.W.0007.130527T0824Z-130530T0430Z/
/DVSS2.1.ER.130527T0824Z.130527T1800Z.130529T0430Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* FROM LATE TONIGHT TO WEDNESDAY EVENING.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 13.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND
BEGINS.
$$
SDC027-280108-
/O.CON.KFSD.FL.W.0008.130529T0349Z-130601T0300Z/
/WKAS2.2.ER.130529T0349Z.130530T0000Z.130531T0300Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* FROM TUESDAY EVENING TO FRIDAY EVENING.
* AT 07AM SUNDAY THE STAGE WAS 3.8 (ESTIMATED) FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 PM TUESDAY AND CREST NEAR
15.5 FEET BY WEDNESDAY MAY 29. THE RIVER WILL FALL BELOW FLOOD
STAGE BY THURSDAY MAY 30.
* AT STAGES NEAR 15.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON HIGHWAY 19 NEAR LODI...AND 306TH STREET NEAR HUB CITY WILL FLOOD
ALONG WITH SEVERAL OTHER COUNTY ROADS.
$$
SDC083-099-262138-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-130526T2108Z/
/WAVS2.1.ER.130526T0635Z.130526T0900Z.130526T1151Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT WESTERN AVE.
* AT 03PM SUNDAY THE STAGE WAS 6.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
$$
IAC167-SDC083-127-280107-
/O.CON.KFSD.FL.W.0009.130527T0630Z-130531T1100Z/
/HAWI4.1.ER.130527T0630Z.130528T1200Z.130530T1100Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FROM LATE TONIGHT TO FRIDAY MORNING.
* AT 07AM SUNDAY THE STAGE WAS 7.1 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM MONDAY AND CREST NEAR
18.1 FEET BY TUESDAY MAY 28. THE RIVER WILL FALL BELOW FLOOD STAGE
BY THURSDAY MAY 30.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
$$
IAC149-SDC127-280107-
/O.CON.KFSD.FL.W.0010.130527T1905Z-130531T2254Z/
/AKRI4.2.ER.130527T1905Z.130529T0000Z.130530T2254Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* FROM MONDAY AFTERNOON TO FRIDAY AFTERNOON.
* AT 03PM SUNDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 2 PM MONDAY AND CREST NEAR
19.1 FEET BY TUESDAY MAY 28. THE RIVER WILL FALL BELOW FLOOD STAGE
BY THURSDAY MAY 30.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
SDC005-280107-
/O.CON.KFSD.FL.W.0011.130602T1200Z-000000T0000Z/
/HURS2.1.ER.130602T1200Z.130602T1200Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* FROM SUNDAY JUNE 02 UNTIL FURTHER NOTICE.
* AT 03PM SUNDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 7 AM
SUNDAY.
* AT STAGES NEAR 11.0 FEET...SIGNIFICANT AMOUNTS OF RURAL AREAS WILL
EXPERIENCE FLOODING.
$$
SDC111-280107-
/O.CON.KFSD.FL.W.0012.130528T2200Z-000000T0000Z/
/FORS2.1.ER.130528T2200Z.130531T0000Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 03PM SUNDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM TUESDAY AND CREST NEAR
13.9 FEET BY THURSDAY MAY 30.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS
ALONG THE RIVER ARE UNDER WATER.
$$
SDC035-061-280107-
/O.CON.KFSD.FL.W.0013.130531T0300Z-000000T0000Z/
/JRMS2.1.ER.130531T0300Z.130602T0600Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE.
* AT 02PM SUNDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM THURSDAY AND CONTINUE TO
RISE TO NEAR 18.7 FEET BY 1 AM SUNDAY. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW.
$$
IAC167-280107-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-130529T0120Z/
/ALTI4.1.ER.130526T0846Z.130526T1030Z.130528T0120Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT ALTON.
* UNTIL TUESDAY EVENING.
* AT 03PM SUNDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM MONDAY AND CREST NEAR
12.2 FEET BY MONDAY MAY 27. THE RIVER WILL FALL BELOW FLOOD STAGE
BY MONDAY MAY 27.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER
LYING AGRICULTURAL LANDS ALONG THE RIVER.
$$
IAC149-262138-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-130527T2125Z/
/LMRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING IS CANCELLED FOR
THE FLOYD RIVER AT LE MARS.
* AT 01PM SUNDAY THE STAGE WAS 17.0 (ESTIMATED) FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 19.2 FEET 1 PM
MONDAY.
* AT STAGES NEAR 20.0 FEET...SOME AGRICULTURAL LAND BEGINS TO
FLOOD...AND THE LOW LYING AREAS IN THE WESTERN EDGES OF LE MARS BEGIN
TO FLOOD.
$$
IAC041-280107-
/O.EXT.KFSD.FL.W.0015.130527T2230Z-000000T0000Z/
/SPWI4.1.ER.130527T2230Z.130529T0600Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* FLOOD STAGE IS 10.0 FEET.
$$
IAC021-041-280107-
/O.EXT.KFSD.FL.W.0016.130528T1200Z-000000T0000Z/
/LNNI4.1.ER.130528T1200Z.130531T1800Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM TUESDAY MORNING UNTIL FURTHER NOTICE.
* AT 03PM SUNDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM TUESDAY AND CONTINUE TO
RISE TO NEAR 19.0 FEET BY 1 PM FRIDAY. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
VERMILLION RIVER
DVSS2 11.0 12.9 MON 1 PM
WKAS2 14.0 E3.80 SUN 7 AM 15.5 WED 7 PM
BIG SIOUX RIVER
WAVS2 10.0 6.26 SUN 3 PM 11.2 SUN MAY 26
HAWI4 15.0 E7.10 SUN 7 AM 18.1 TUE 7 AM
AKRI4 16.0 7.79 SUN 3 PM 19.1 TUE 7 PM
JAMES RIVER
HURS2 11.0 10.20 SUN 3 PM 11.0 SUN 7 AM
FORS2 12.0 7.78 SUN 3 PM 13.9 THU 7 PM
JRMS2 17.0 13.39 SUN 3 PM 18.7 SUN 1 AM
FLOYD RIVER
ALTI4 12.0 11.03 SUN 3 PM 12.2 MON 7 PM 15.4 SUN MAY 26
LMRI4 20.0 17.00 SUN 2 PM 19.2 MON 1 PM
LITTLE SIOUX RIVER
SPWI4 10.0 12.1 WED 1 AM
LNNI4 18.0 16.29 SUN 3 PM 19.0 FRI 1 PMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 25, 6:59 PM CDT, 7 hours 28 minutes earlier.
Area forecast discussion, May 25, 6:59 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 659 PM CDT SAT MAY 25 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 343 PM CDT SAT MAY 25 2013 MAIN FORECAST CHALLENGE IS CONVECTIVE INITIATION AND EVOLUTION THIS EVENING AND TONIGHT. THERMAL CAP HAS HELD THUS FAR ALONG THE WARM FRONT THIS EARLY AFTERNOON. SURFACE WARM FRONT IS STRETCHED ACROSS SOUTHWEST SOUTH DAKOTA AND SOUTHEAST ACROSS NORTH CENTRAL NEBRASKA TO SOUTHEAST NEBRASKA. THIS WARM FRONT WILL BE THE FOCUS FOR CONVECTIVE INITIATION ACROSS SOUTHWESTERN SOUTH DAKOTA THIS AFTERNOON AS APPROACHING VORT MAX /CURRENTLY ACROSS EASTERN CO PER WATER VAPOR IMAGERY/ PROVIDES NEEDED SYNOPTIC FORCING. THE OTHER SOURCES OF LIFT FOR CONVECTION IS EXPECTED THIS EVENING AS DIURNALLY INDUCED SOUTHERLY LLJ IMPINGES WARM FRONTAL BOUNDARY ACROSS EASTERN NEBRASKA/WESTERN IOWA. EDGE OF INSTABILITY AXIS PER NAM MUCAPE WILL CONTINUE TO SIT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH TONIGHT. CONVECTION WILL BECOME ELEVATED AS IT PUSHES INTO THE AREA BOTH FROM THE SOUTH WITH THE SLOPING WARM AIR ADVECTION...AND WITH THE SHORT WAVE CONVECTION FROM THE WEST. WESTERN CONVECTION MAY DEVELOP INTO AN MCS AND WILL LIKELY FOLLOW INSTABILITY AXIS/MID LEVEL HEIGHTS IN AN ESE DIRECTION OVER THE CWA OVERNIGHT. AS ANY CONVECTION APPROACHES AREAS INTO SW MN...INSTABILITY WILL DECREASE QUICKLY AND STORMS SHOULD WEAKEN. THERE IS STILL A POSSIBILITY OF SURFACE BASED/STRONG STORMS ACROSS SOUTH CENTRAL SODAK AND TOWARD THE SIOUX CITY AREA THIS EARLY EVENING ALONG AND JUST NORTH OF THE WARM FRONT. DEEP LAYER SHEAR IS APPROACHING 55 KT ACROSS SOUTH CENTRAL SODAK SUGGESTING THE POTENTIAL FOR ORGANIZED STORMS /SUPERCELLS/ WITH LARGE HAIL AND DAMAGING WINDS WITH ANY CONVECTION THAT MAY INITIAL THIS EVENING THERE. ELEVATED INSTABILITY OF 1500-2000 J/KG ACROSS THE FORECAST AREA EXCEPT FOR SW MN SHOULD SUPPORT POTENTIAL FOR SMALL TO MARGINALLY SEVERE HAIL AND SOME STRONGER WINDS GUSTS TO 50 MPH WITH MCS. AS DECOUPLING OCCURS...MODEL FORECAST SOUNDINGS SHOWING A STRONG LOW LEVEL INVERSION AND LOW LEVEL STRATUS OVER THE REGION...ESPECIALLY EAST OF THE MO RIVER...BUT ALSO INCLUDING SUX. CONVECTION SHOULD BE EXITING REGION SUNDAY MORNING WITH GOOD PORTION OF THE FORECAST AREA UNDER LOW STRATUS. DESTABILIZATION EXPECTED TO OCCUR ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MO RIVER AGAIN...AS MIXING OCCURS AND MORE SUNSHINE PREVAILS. AFTERNOON INITIATION LOOKS LACKING AS THERE ARE NO STRONG SIGNALS IN FLOW ALOFT OF VORT MAX OR SHORT WAVE...AND UPPER RIDGE LOOKS TO DOMINATE. BETTER CHANCE COMES IN THE EVENING AND OVERNIGHT AGAIN...SO HAVE KEPT JUST CHANCE POPS IN FOR THE AFTERNOON. FARTHER EAST...STRATUS IS EXPECTED TO PERSIST FOR MUCH OF THE DAY AGAIN WITH PERSISTENT ESE LOW LEVEL MOIST FLOW. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 343 PM CDT SAT MAY 25 2013 THE ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE MID AND LONG RANGE WITH A CONTINUATION OF PRECIPITATION MENTION IN EACH PERIOD. STILL SEEING QUITE A BIT OF UNCERTAINTY IN THE TIMING AND EVOLUTION OF THE NUMEROUS SHORTWAVES TRACKING ALONG THE DIRTY SOUTHWEST FLOW AS WELL AS THE PLACEMENT OF ANY BOUNDARIES. PRECIPITATION CHANCES INCREASE ONCE AGAIN SUNDAY EVENING THROUGH THE OVERNIGHT HOURS AS DAYTIME DESTABILIZATION AND A STRENGTHENING LOW LEVEL JET NOSING INTO THE AREA LEAD TO SUSTAINED CONVECTION OVERNIGHT. THE BEST POTENTIAL FOR MORE ORGANIZED CONVECTION APPEARS TO BE NEAR THE MISSOURI VALLEY NEAR THE QUASI-STATIONARY BOUNDARY AND IN THE AREA WITH THE BEST SHEAR. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL THREAT IN THE EVENING LIKELY SHIFTING TO MORE OF A WIND THREAT OVERNIGHT. CONVECTION SHOULD MOVE OUT OF THE AREA MONDAY MORNING...AND MUCH LIKE SUNDAY...MODEST MIXING IN THE AFTERNOON SHOULD ALLOW SOME SUNSHINE TO PEAK THROUGH THE CLOUDS IN TIME TO HEAT TEMPERATURES INTO 70S...AND NEAR 80 IN THE MISSOURI VALLEY. WITH SOUTHERLY FLOW CONTINUING TO TAP INTO PLENTY OF MOISTURE AND A PAIR OF SHORTWAVES EXPECTED TO TRACK INTO THE CENTRAL AND NORTHERN PLAINS PROVIDING UPPER LEVEL SUPPORT...EXPECT THUNDERSTORMS TO AGAIN BECOME LIKELY LATE AFTERNOON AND OVERNIGHT. WITH INSTABILITY POTENTIALLY AS HIGH AS 2000+ J/KG AND DECENT SHEAR PROFILES... ESPECIALLY IN THE LATE AFTERNOON THROUGH EARLY MORNING HOURS...SEVERE WEATHER WILL BE A POSSIBILITY FOR MUCH OF THE FORECAST AREA. BUT STILL A FEW QUESTION MARKS ON THE TIMING AND LOCATION OF INITIATION AND WHETHER ENOUGH CLOUDS CAN SCOUR OUT DURING THE DAYTIME. MOVING INTO THE EXTENDED...THE MAIN UPPER LOW SLOWLY WOBBLES ACROSS THE INTER-MOUNTAIN WEST THROUGH LATE NEXT WEEK. WHILE MODELS ARE SHOWING SOME MAJOR DIFFERENCES IN THE SPEED AND STRENGTH OF THIS PROGRESSION...ALL ROADS LEAD TO A CONTINUED WET PATTERN FOR THE CENTRAL AND NORTHERN PLAINS. WHILE PERSISTENT RAINFALL IS NOT EXPECTED...PERIODIC SHOWERS AND THUNDERSTORMS SEEM LIKELY THROUGH AT LEAST SATURDAY WITH VARYING CHANCES WITH EACH PASSING SHORTWAVE IN A SIMILAR FASHION TO WHAT WE HAVE BEEN SEEING RECENTLY. NOT A LOT OF CONFIDENCE IN POP VALUES IN EACH PERIOD SO WENT WITH ALLBLEND NUMBERS...BUT THE SCREAMING MESSAGE IS FOR A PERSIST WET PATTERN WITH NEAR SEASONAL TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 659 PM CDT SAT MAY 25 2013 MVFR-IFR CEILINGS WILL HAVE GREATEST AVIATION IMPACT THROUGH MUCH OF THIS TAF PERIOD...AS STRATUS OVER SOUTHWEST MN/NORTHWEST IA EXPANDS WESTWARD AGAIN THIS EVENING ON EAST-SOUTHEAST LOW LEVEL FLOW. LOW CEILINGS EXPECTED TO PERSIST MUCH OF THE MORNING...SCATTERING SLOWLY FROM SOUTH TO NORTH THROUGH THE LATE MORNING/EARLY AFTERNOON...THOUGH THIS TIMING MAY BE IMPACTED BY LOCATION OF RESIDUAL BOUNDARIES AND ASSOCIATED STABLE LAYERS FROM THUNDERSTORMS EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT. AT THIS TIME...04Z-10Z WINDOW LOOKS LIKE MOST FAVORED TIME FOR PROLONGED THUNDERSTORMS TO AFFECT TAF LOCATIONS... THOUGH TIMING OF BEST THUNDER THREAT STILL TENTATIVE AS WATCHING FOR EXISTING ACTIVITY ACROSS THE WESTERN HIGH PLAINS TO SPREAD INTO THE AREA...AS WELL AS POTENTIAL FOR ADDITIONAL DEVELOPMENT TO OUR SOUTH IN NEBRASKA. WILL WATCH CLOSELY AND AMEND TIMING AS NEEDED THROUGH THE EVENING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM... AVIATION...JH
Hazardous weather outlook, May 25, 9:03 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 903 PM CDT SAT MAY 25 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 903 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE OVERNIGHT HOURS. A FEW STORMS COULD BE SEVERE MOSTLY IN THE MISSOURI RIVER VALLEY REGION. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT FORM. THE REMAINDER OF THE AREA WILL SEE THUNDERSTORMS MAINLY AFTER MIDNIGHT WITH HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...CREATING THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING...MAINLY SOUTH OF INTERSTATE 90. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED BY MEMORIAL DAY LATE AFTERNOON AND EVENING...AND AGAIN WILL BRING A THREAT FOR A SEVERE STORM. THE UNSETTLED PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK WITH PERIODIC CHANCES FOR THUNDERSTORMS THROUGH FRIDAY. SEVERE STORMS WILL REMAIN A POSSIBILITY AROUND THE AREA...FOCUSING MAINLY DURING LATE DAY AND EVENING HOURS. THE RISK FOR FLASH FLOODING WILL BE MODERATE TO HIGH...GIVEN THE POTENTIAL FOR SEVERAL ROUNDS OF HEAVY RAINFALL. HOWEVER...FOR EACH OF THE FLOODING AND SEVERE WEATHER THREATS...IT IS DIFFICULT TO LOCATE WHERE THE GREATEST RISK IS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT IN AREAS NEAR THE MISSOURI RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 26, 1:10 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
110 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HEAVY RAIN 4 SE SIOUX FALLS 43.50N 96.67W
05/25/2013 M2.64 INCH MINNEHAHA SD TRAINED SPOTTER
&&
ADAMSLocal storm report, May 26, 1:24 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HEAVY RAIN 4 WSW SIOUX FALLS 43.53N 96.80W
05/26/2013 M4.69 INCH MINNEHAHA SD TRAINED SPOTTER
&&
ADAMSLocal storm report, May 26, 1:26 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN 5 W SIOUX FALLS 43.53N 96.82W
05/26/2013 M3.08 INCH MINNEHAHA SD CO-OP OBSERVER
&&
ADAMSLocal storm report, May 26, 1:27 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
127 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN 4 NW CANTON 43.34N 96.64W
05/26/2013 M2.50 INCH LINCOLN SD BROADCAST MEDIA
SOME NICKEL SIZE HAIL ALSO.
&&
ADAMSLocal storm report, May 26, 1:28 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HEAVY RAIN 4 SE SIOUX FALLS 43.50N 96.67W
05/26/2013 M2.64 INCH MINNEHAHA SD TRAINED SPOTTER
&&
ADAMSLocal storm report, May 26, 2:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN 5 NE SALEM 43.78N 97.32W
05/26/2013 M2.10 INCH MCCOOK SD CO-OP OBSERVER
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 49 min |
| May 25, 11:32 PM CDT | Flash Flood Warning | FSD | Minnehaha | 3 hr |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Turner | 52 min |
| May 25, 11:58 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 47 min |
| May 26, 12:35 AM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Miner, Sanborn | 40 min |
| May 26, 12:53 AM CDT | Severe Thunderstorm Warning | FSD | Turner | 52 min |
| May 26, 1:26 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 6 hr |
| May 26, 3:54 AM CDT | Flash Flood Warning | FSD | McCook, Miner, Minnehaha, Turner | 4 hr |
| May 26, 4:31 AM CDT | Flash Flood Watch | FSD | Bon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 3 more | 26 hr |
| May 26, 8:06 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 39 min |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Union | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Beadle | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Sanborn | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Davison, Hanson | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Turner | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Clay | 5 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Lincoln, Union | 3 days |
Nearby
River Flood Warnings in South Dakota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.